Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jun 3, 2021, 8:56 AM CDT for Putnam County, White County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2021, 8:56 AM CDT (13:56 UTC)
- Expired
- Jun 3, 2021, 9:45 AM CDT
- In force
- 49 min
- Issued by
- NWS Nashville, TN
Counties Putnam County, TN, White County, TN
The radar
The Nashville radar (KOHX), 124 km from the middle of the area, began a volume at 13:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
354
WWUS84 KOHX 031356
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
856 AM CDT Thu Jun 3 2021
TNZ032>034-065-066-031445-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-White TN-
856 AM CDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OVERTON...
NORTHWESTERN CUMBERLAND...NORTHERN WHITE...CENTRAL PUTNAM AND
SOUTHWESTERN FENTRESS COUNTIES UNTIL 945 AM CDT...
At 856 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sparta, moving northeast at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cookeville, Sparta, Algood, Monterey, Grimsley, Hamptons Crossroads,
Bakers Crossroads, Clarkrange, Crawford and Burgess Falls State Park.
This includes Interstate 40 between mile markers 287 and 313.
LAT...LON 3586 8555 3598 8565 3600 8564 3603 8566
3641 8513 3641 8511 3643 8510 3645 8507
3626 8488 3624 8488 3621 8491 3618 8490
3615 8491 3614 8487
TIME...MOT...LOC 1356Z 233DEG 35KT 3599 8554
$$
BarnwellWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 3, 6:16 AM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 3, 6:16 AM CDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Nashville TN 616 AM CDT Thu Jun 3 2021 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... A couple rotating storms were had earlier this evening and while only preliminary, it looks like damage we had in Montgomery county was due to straight-line winds. A few storms continue at forecast time, but with severe parameters falling off as we lose the heating from yesterday, they should remain tame. However, we aren't quite out of the woods with this system yet. Look for the current activity to wane further as we approach sunrise, but by early this afternoon, additional thunderstorm development is expected as some leftover forcing remains in the area. Today's focus will be along and east of I-65 and mainly on the Cumberland Plateau. CAPE values climb into the 2000s with deep layer bulk shear values close to 40 kts and while these are good numbers, the helicity values fall off after Noon as the parent low pulls further and further away from Middle TN. Because of this, updraft maintenance will be difficult. Expectations are for the potential of a couple strong storms and maybe eek out one severe during the afternoon and into the early evening hours before storms pull completely out of the mid-state. Winds gusts of 40-60 mph would be the main concern and with lapse rates close to 7.0 deg/km, some marginally severe hail will be possible, too. We'll likely start Friday with at least some patchy fog, but as we head into the day and this system exits the region, we'll fall into a northwest flow aloft. This should make for a rather cloudy day and while it won't be exceptionally cool, we could be in for one of those spitty-rain kind of days. The good news is, Saturday should be fabulous. Highs in the mid to upper 80s and dry. Sunday is more of a wild-card right now. An upper low over Arklatex is expected to start to pushing closer to us and we could begin to see scattered showers and thunderstorms move into the region by Sunday afternoon. At this point, I don't think it'll be a washout, but it could dampen a few outdoor activities. In the extended, that upper low from Sunday becomes broad and diffuse. This could provide the necessary weaknesses aloft for diurnal thunderstorm activity starting Monday and last through most of the week with highs around normal. && .AVIATION... 12Z TAF DISCUSSION. Mainly MVFR cigs will be in place this morning. TSRA will impact CSV through 14Z. Additional development of isolated to scattered showers and storms will occur through the day as a front crosses the area. CSV will remain the most likely site to be directly impacted. Conditions will improve to mainly VFR late afternoon, but cigs/vsbys likely to drop again late tonight as fog/stratus develops. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Unger AVIATION........13
Hazardous weather outlook, Jun 3, 4:59 AM CDT, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 459 AM CDT Thu Jun 3 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-041000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 459 AM CDT Thu Jun 3 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A few strong to briefly severe storms are possible today. Damaging winds and large hail will be possible. A few localized heavy downpours will occur. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 13
In the hours before
Special weather statement, Jun 3, 3:35 AM CDT, 5 hours 21 minutes before
Special Weather Statement
National Weather Service Nashville TN
335 AM CDT Thu Jun 3 2021
TNZ061-062-075-030915-
Rutherford TN-Bedford TN-Marshall TN-
335 AM CDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL...SOUTH
CENTRAL RUTHERFORD AND BEDFORD COUNTIES UNTIL 415 AM CDT...
At 334 AM CDT, Doppler radar was tracking a strong thunderstorm near
Petersburg, or 9 miles south of Lewisburg, moving northeast at 45
mph.
Winds in excess of 40 mph and heavy downpours will be possible with
this storm.
Locations impacted include...
Shelbyville, Lewisburg, Cornersville, Wartrace, Bell Buckle,
Christiana, Belfast, Deason, Farmington, Unionville, Fosterville and
Rover.
This includes Interstate 24 between mile markers 84 and 93.
LAT...LON 3526 8680 3529 8683 3532 8684 3531 8686
3532 8687 3568 8659 3583 8627 3545 8627
3534 8647 3536 8649 3535 8653 3536 8654
3537 8659 3536 8660 3533 8660 3531 8668
3525 8675
TIME...MOT...LOC 0834Z 226DEG 39KT 3531 8674
13Special weather statement, Jun 3, 4:11 AM CDT, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Nashville TN
411 AM CDT Thu Jun 3 2021
TNZ062-063-075-077-078-031000-
Cannon TN-Rutherford TN-Bedford TN-Coffee TN-Warren TN-
411 AM CDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RUTHERFORD...WESTERN
WARREN...COFFEE...EASTERN BEDFORD AND CANNON COUNTIES UNTIL 500 AM
CDT...
At 410 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Murfreesboro to near
Tullahoma. Movement was northeast at 40 mph.
Winds in excess of 40 mph and heavy downpours will be possible with
these storms.
Locations impacted include...
Manchester, Woodbury, Tullahoma, Morrison, Centertown, Normandy,
Beechgrove, Summitville, Hillsboro, Bradyville, Readyville, Raus,
Arnold AFB and Woods Reservoir.
This includes Interstate 24 between mile markers 91 and 124.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3531 8600 3534 8603 3536 8615 3534 8620
3535 8623 3534 8626 3536 8625 3537 8628
3538 8625 3539 8628 3541 8625 3541 8629
3536 8633 3537 8633 3582 8630 3596 8602
3572 8583 3530 8594
TIME...MOT...LOC 0910Z 233DEG 41KT 3578 8627 3533 8630
13Local storm report, Jun 3, 4:57 AM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
457 AM CDT THU JUN 03 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD DOVER 36.48N 87.84W
06/02/2021 STEWART TN EMERGENCY MNGR
HEAVY RAINS CAUSED WATER IN MULTIPLE MOBILE HOMES, 2
PEOPLE SWEPT AWAY IN CAR AND ANOTHER 2 STRANDED DUE TO
HIGH WATER. TIME APPROXIMATED FROM RADAR.
&&
EVENT NUMBER OHX2100529
UNGERSpecial weather statement, Jun 3, 6:03 AM CDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Nashville TN
603 AM CDT Thu Jun 3 2021
TNZ034-066-031145-
Cumberland TN-Fentress TN-
603 AM CDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND AND SOUTH CENTRAL
FENTRESS COUNTIES UNTIL 645 AM CDT...
At 603 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles north of Fairfield Glade to 12 miles
southwest of Crossville. Movement was northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Crossville, Fairfield Glade, Crab Orchard, Lake Tansi, Cumberland
Mountain State Park, Slate Springs and Indian Rock Lake.
This includes Interstate 40 between mile markers 316 and 340.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3583 8477 3576 8491 3575 8503 3576 8503
3577 8504 3576 8507 3577 8525 3578 8525
3622 8494 3634 8474 3624 8489 3621 8491
3615 8491 3613 8487 3608 8483 3610 8482
3609 8480 3600 8472 3591 8468
TIME...MOT...LOC 1103Z 234DEG 29KT 3620 8492 3582 8518
13Special weather statement, Jun 3, 8:56 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
856 AM CDT Thu Jun 3 2021
TNZ032>034-065-066-031445-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-White TN-
856 AM CDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OVERTON...
NORTHWESTERN CUMBERLAND...NORTHERN WHITE...CENTRAL PUTNAM AND
SOUTHWESTERN FENTRESS COUNTIES UNTIL 945 AM CDT...
At 856 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sparta, moving northeast at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cookeville, Sparta, Algood, Monterey, Grimsley, Hamptons Crossroads,
Bakers Crossroads, Clarkrange, Crawford and Burgess Falls State Park.
This includes Interstate 40 between mile markers 287 and 313.
LAT...LON 3586 8555 3598 8565 3600 8564 3603 8566
3641 8513 3641 8511 3643 8510 3645 8507
3626 8488 3624 8488 3621 8491 3618 8490
3615 8491 3614 8487
TIME...MOT...LOC 1356Z 233DEG 35KT 3599 8554
BarnwellThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:00 PM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 45 min |
| Jun 2, 8:05 PM CDT | Special Weather Statement | OHX | Houston, Humphreys | 40 min |
| Jun 2, 8:35 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 13 min |
| Jun 2, 8:39 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 36 min |
| Jun 2, 8:51 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 24 min |
| Jun 2, 9:10 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 35 min |
| Jun 2, 9:21 PM CDT | Tornado Warning | OHX | Montgomery, Robertson | 24 min |
| Jun 2, 9:46 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 14 min |
| Jun 3, 2:52 AM CDT | Special Weather Statement | OHX | Giles, Marshall | 38 min |
| Jun 3, 3:35 AM CDT | Special Weather Statement | OHX | Bedford | 40 min |
| Jun 3, 4:11 AM CDT | Special Weather Statement | OHX | Cannon, Coffee | 49 min |
| Jun 3, 4:34 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Warren, White | 26 min |
| Jun 3, 4:58 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, White | 32 min |
| Jun 3, 5:23 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 37 min |
| Jun 3, 6:03 AM CDT | Special Weather Statement | OHX | Cumberland | 42 min |
| Jun 3, 11:54 AM CDT | Special Weather Statement | OHX | Macon, Sumner, Trousdale | 51 min |
| Jun 3, 1:17 PM CDT | Special Weather Statement | OHX | Clay | 43 min |
| Jun 3, 2:54 PM CDT | Special Weather Statement | OHX | Pickett | 21 min |
| Jun 3, 3:30 PM CDT | Special Weather Statement | OHX | Cannon | 45 min |
| Jun 3, 3:51 PM CDT | Special Weather Statement | OHX | Fentress | 9 min |
| Jun 3, 4:44 PM CDT | Special Weather Statement | OHX | Coffee | 31 min |
| Jun 3, 4:46 PM CDT | Special Weather Statement | OHX | Putnam | 44 min |
| Jun 3, 5:23 PM CDT | Special Weather Statement | OHX | Overton | 37 min |
| Jun 3, 6:20 PM CDT | Special Weather Statement | OHX | Warren | 40 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.